Pat MTue, 05/23/2023 - 10:50AM
Hello LVAD patients and caregivers
my husband has been on destination LVAD for almost 2 years. He is pretty stable now and he wants to go on a cruise. His VAD coordinator said it would be okay and we would have to get a letter from them to give to the airlines and ship crew.
My question is to find out if any of you have gone on a cruise and if you can give us any hints on do’s and dont’s while cruising? This would be his first vacation since his LVAD. Thank you.
you can also email me at email@example.com.
Hi Pat, I haven't been on a…Tue, 05/30/2023 - 11:31AM
Hi Pat, I haven't been on a cruise but a friend of mine has. She said you need to be aware that if you're standing along a railing, there is a chance that water can splash you. I'm not sure if the shower bag can be used for a long length of time without the controller getting too hot, but maybe keep this in mind and keep a plastic grocery bag handy in case waves start to splash near the controller and batteries.. :-) Have fun!
In reply to Hi Pat, I haven't been on a… by Sandra K.Victor M.
Thank you for that advice…Tue, 05/30/2023 - 9:46PM
Thank you for that advice Sandra.
My husband often feels nauseated in the morning after taking his meds. He tries to eat something first but doesn’t have much of an appetite. The meds seem to bother him so much and he’s diabetic. Does anyone else feel this way with all the meds that have to be taken?
Victor M., I would ask the…Tue, 05/30/2023 - 11:34PM
Victor M., I would ask the doctor this question. We all take different medicines and have different medical backgrounds. I am also diabetic on insulin. Low blood sugar or high blood sugar can cause an upset stomach but I would ask the doctor. Maybe a medicine needs to be changed or modified.
In reply to Victor M., I would ask the… by Sandra K.Victor M.
MedicinesWed, 05/31/2023 - 11:46AM
Thank you. My blood sugar does tend to be high and I am on insulin but maybe that is causing the weight gain and nausea.